Alert archive / Tennessee / Flash Flood Warnings in 2022
Flash Flood Warning 12, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 10, 2022, 11:36 AM CDT for 4 counties in Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2022, 11:36 AM CDT (16:36 UTC)
- Expired
- Aug 10, 2022, 2:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bedford County, TN, Giles County, TN, Marshall County, TN, Maury County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 560 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WGUS54 KOHX 101636
FFWOHX
TNC003-055-117-119-101900-
/O.NEW.KOHX.FF.W.0012.220810T1636Z-220810T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1136 AM CDT Wed Aug 10 2022
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northwestern Bedford County in middle Tennessee...
Northern Giles County in middle Tennessee...
Marshall County in middle Tennessee...
Southeastern Maury County in middle Tennessee...
* Until 200 PM CDT.
* At 1136 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbia, Shelbyville, Lewisburg, Pulaski, Mount Pleasant, Chapel
Hill, Cornersville, Lynnville, Culleoka, I-65 East Of Columbia,
Farmington, Belfast and Unionville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3543 8721 3567 8721 3567 8667 3555 8643
3540 8664 3520 8693 3521 8720 3542 8721
FLASH FLOOD...RADAR INDICATED
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 9:30 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 10, 9:30 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 930 AM CDT Wed Aug 10 2022 ...New UPDATE... .UPDATE... Issued at 917 AM CDT Wed Aug 10 2022 With the same warm, humid, and unstable air mass in place, showers and storms will once again blossom in the afternoon. The slow approach of a frontal zone from the Ohio Valley and falling heights with a mid level trough will add to the forcing, so coverage should be even greater than yesterday. "Almost everybody" will get some rain this afternoon and evening. As noted in the early morning discussion, precipitable water values will be around 2 inches through the day with weak shear and slow storm movement (east northeast 10-15mph). This will set the stage for efficient rainfall rates and possible localized flooding. Also, local gusty winds over 50mph will be possible with the strongest storms. As the surface boundary moves through our area Thursday, most of the showers and storms will focus south of I-40, then the rain will shut off by Friday as we begin to enjoy much less humid air. && .SHORT TERM... (Today through Thursday) Issued at 219 AM CDT Wed Aug 10 2022 Rinse and repeat another day. Today looks very similar to yesterday except Pwat values are even higher. Values today look to max out around 2-2.1". Shear will remain weak today with minimal storm motion, so localized flooding will be a threat once again. In addition, enough CAPE will exist again for an isolated strong wind threat this afternoon. We will start seeing some movement in the upper air pattern as a trough digs southeastward out of the northern plains on Thursday. Ahead of this, a surface front will slowly push through the area on Thursday. Showers and storms can be expected ahead of the front. Shear will remain weak, so an organized severe threat is not expected with the frontal passage. && .LONG TERM... (Thursday Night through next Wednesday) Issued at 219 AM CDT Wed Aug 10 2022 The shower and storm activity will cease Thursday night as drier air filters in from the north. Friday looks dry with dew points falling through the day. Highs should stay in the low to mid 80s areawide. Friday night will be the coolest night of the forecast with lows in the upper 50s to lower 60s. The nice weather will continue through the weekend with pleasant humidity and tolerable temperatures. While still not bad, Sunday will see moisture and temperatures begin to creep up as the western upper high tries to expand eastward. As we move into next week, our area will be sandwiched between the upper high and the influences of the large eastern trough. A couple of disturbance could ride along the northwesterly upper flow triggering a few showers and storms on Monday and Tuesday. The latest runs of the Euro and GFS have another cold front sweep through the area late Tuesday bringing another reprieve from the heat and humidity on Wednesday. We'll keep our fingers crossed! && .AVIATION... (12Z TAFS) Issued at 653 AM CDT Wed Aug 10 2022 Showers and storms will be on the docket again today. Activity will increase in the afternoon and the most likely impacts to terminals will be during that time. Heavy rainfall could decrease visibilities and lower cigs. Coverage will decrease in the evening, but cigs are expected to lower after midnight. Patchy fog may impact CKV and CSV after 06z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 87 71 88 68 / 100 80 50 0 Clarksville 86 69 88 66 / 80 70 20 0 Crossville 80 67 79 64 / 90 90 70 0 Columbia 87 70 87 67 / 90 80 50 10 Cookeville 83 69 82 65 / 90 90 60 0 Jamestown 80 67 79 63 / 90 90 50 0 Lawrenceburg 85 70 84 66 / 80 70 60 20 Murfreesboro 88 70 87 67 / 90 80 50 0 Waverly 87 70 88 67 / 90 70 20 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......13 SHORT TERM...Reagan LONG TERM....Reagan AVIATION.....Whitehead
Hazardous weather outlook, Aug 10, 2:57 AM CDT, 8 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 257 AM CDT Wed Aug 10 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-110800- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 257 AM CDT Wed Aug 10 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A few slow-moving storms could produce heavy rain leading to localized flooding. In addition, a few storms could produce isolated damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 10
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:14 AM CDT | Areal Flood Advisory | OHX | Grundy | 3 hr |
| Aug 10, 11:21 AM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Marshall, Maury | 15 min |
| Aug 10, 1:08 PM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, DeKalb, Marshall, Maury and 3 more | 2 hr |
| Aug 10, 1:12 PM CDT | Areal Flood Advisory | OHX | DeKalb, Jackson, Overton, Putnam, White | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.